Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 63, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 3, 2013, 2:59 AM CDT for 4 counties in Missouri. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2013, 2:59 AM CDT (07:59 UTC)
- Expired
- Aug 3, 2013, 10:38 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Howell County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:28 AM CDT | FLASH FLOOD | 8 Sse Mountain Grove, MO | HIGHWAY EE CLOSED AT THE NORTH FORK RIVER. |
| Aug 3, 7:50 AM CDT | HEAVY RAIN 5.5 | 8 Nne Dora, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 269 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2924 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
443
WGUS53 KSGF 030759
FFWSGF
MOC067-091-215-229-031300-
/O.NEW.KSGF.FF.W.0063.130803T0759Z-130803T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CDT SAT AUG 3 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
NORTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 800 AM CDT.
* AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. OVER THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS
PORTIONS OF THE WARNED AREA THIS MORNING. ADDITIONAL ROUNDS OF
TORRENTIAL RAINFALL WILL CONTINUE FOR THE NEXT SEVERAL HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS...
ROUTE U AT THE JACKS FORK 2 MILES NORTHWEST OF CLEAR SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3681 9270 3711 9268 3711 9225 3761 9225
3760 9178 3755 9175 3743 9176 3742 9166
3678 9167
$$3 follow-up statements
873
WGUS73 KSGF 030954
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 AM CDT SAT AUG 3 2013
MOC067-091-215-229-031300-
/O.CON.KSGF.FF.W.0063.000000T0000Z-130803T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS MO-HOWELL MO-TEXAS MO-WRIGHT MO-
454 AM CDT SAT AUG 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
DOUGLAS...NORTHERN HOWELL...SOUTHERN WRIGHT AND TEXAS COUNTIES...
AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS
OF THE WARNED AREA. THE HEAVIEST RAIN WAS IMPACTING DOUGLAS COUNTY.
RADAR ESTIMATED RAINFALL AMOUNTS OF TWO TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS NEAR FOUR INCHES. ADDITIONAL RAINFALL AMOUNTS UP TO
AN INCH CAN BE EXPECTED WITH THE HIGHEST AMOUNTS UP TO TWO INCHES IN
DOUGLAS COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS...
ROUTE U AT THE JACKS FORK 2 MILES NORTHWEST OF CLEAR SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3681 9270 3711 9268 3711 9225 3761 9225
3760 9178 3755 9175 3743 9176 3742 9166
3678 9167
$$
FOSTER545
WGUS53 KSGF 031216
FFWSGF
MOC067-091-215-229-031700-
/O.EXT.KSGF.FF.W.0063.000000T0000Z-130803T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 AM CDT SAT AUG 3 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
NORTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL NOON CDT.
* AT 713 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT MANY LOCATIONS ACROSS THE WARNED AREA RECEIVED BETWEEN TWO
AND FOUR INCHES OF RAIN OVERNIGHT. THE HEAVIEST RAIN FELL ACROSS
EASTERN DOUGLAS...FAR SOUTHERN WRIGHT...AND FAR WESTERN TEXAS
COUNTIES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS...
ROUTE U AT THE JACKS FORK 2 MILES NORTHWEST OF CLEAR SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3681 9270 3711 9268 3711 9225 3761 9225
3760 9178 3755 9175 3743 9176 3742 9166
3678 9167
$$
BOXELL277
WGUS73 KSGF 031538
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1038 AM CDT SAT AUG 3 2013
MOC067-091-215-229-031546-
/O.CAN.KSGF.FF.W.0063.000000T0000Z-130803T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS MO-HOWELL MO-TEXAS MO-WRIGHT MO-
1038 AM CDT SAT AUG 3 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DOUGLAS...NORTHERN
HOWELL...SOUTHERN WRIGHT AND TEXAS COUNTIES...
...THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING
FOR CONTINUED SLOW RISES OF WATER ACROSS THE WARNED AREA.
RAPID RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
HOWEVER...SLOW RISES IN STREAMS AND CREEKS WILL CONTINUE ACROSS THE
WARNED AREA DUE TO CONTINUED RUNOFF FROM RAINFALL EARLIER TODAY.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3681 9270 3711 9268 3711 9225 3761 9225
3760 9178 3755 9175 3743 9176 3742 9166
3678 9167
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 11:22 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 2, 11:22 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CDT Fri Aug 2 2013
...Thunderstorms Increasing Overnight...
.MESOSCALE DISCUSSION...
Issued AT 1055 PM CDT FRI AUG 2 2013
A cluster of thunderstorms had developed across portions of
central Missouri this evening on the nose of a modest low level
jet. These storms will continue to percolate as they spread
southeastward into the eastern Ozarks. A few intense updrafts may
develop at times but expect these storms to primarily remain below
severe limits.
A another more substantial convective complex continued to evolve
across south central Kansas with infrared imagery depicting an
expanding area of cooling cloud tops. This convection was forming
on the nose of another but stronger low level jet positioned
across the Plains.
This convective complex will continue to spread eastward and eventually
turn to the southeast overnight as the low level jet gradually
veers. These storms will ride southeastward overnight as suggested
by progged Corfidi vectors down the instability/moisture axis
stretching from east central Kansas across southwestern Missouri
into northwestern Arkansas.
Mixed layer CAPE values of 2500 to 3500 J/KG will likely persist
within this axis overnight. This along with modest deep layer
shear will support the potential for strong to locally severe
storms.
0-3 KM bulk shear vectors are progged to become more northwest to
southeast oriented which would suggest the risk of localized
damaging winds bowing segments surging to the southeast.
It now appears the storm complex will arrive in extreme southeastern
Kansas and far southwestern Missouri after 1 AM barring
additional development.
Additional thunderstorm development will be possible across the
remainder of the Missouri Ozarks as the low level jet
strengthens a bit more. Expect a general increase in thunderstorm
coverage across all of the Missouri Ozarks overnight with activity
most concentrated across the eastern Ozarks...and generally west
of Highway 65.
The 00z sounding shows precipitable water values near 2 inches.
This will lead to torrential rainfall rates with any storm. The
risk for flash flooding will have to be closely monitored
overnight.
&&
.SHORT TERM...(This Evening through Saturday)
ISSUED AT 316 PM CDT FRI AUG 2 2013
The flat ridge over the southern states is expected to amplify
slightly on its western end and retrograde westward in response to a
short wave moving around the Hudson Bay low. This will allow the
surface front to sag to near the Missouri-Arkansas border by late
Saturday into Sunday. This will act as a focus for several rounds
of showers and thunderstorms that will produce locally heavy
rainfall. With instability and shear profiles as they are, strong
to severe thunderstorms late this afternoon into this evening
cannot be ruled out.
However, the larger threat remains heavy rain. With soils already
saturated from rains earlier this week, it will not take much
rainfall to create a lot of run off. The combination of high
precipitable water values, a nocturnal low level jet, and subtle short
waves in the northwest flow interacting with the surface front and
any outflow boundaries should create several rounds of moderate to
heavy rains through the weekend. The heaviest rain area will be
situated along a Warsaw to West Plains line.
.LONG TERM...(Saturday Night through Friday)
ISSUED AT 316 PM CDT FRI AUG 2 2013
The pattern will continue through the remainder of the period. By
Monday, the surface front will stall and meander over the Arkansas
region before it eventually washes out. Yet another front
approaches on Wednesday to provide yet another round of rain,
which stays around through the remainder of the forecast period.
Rainfall amounts, at this time, do not look to be as heavy as
expected this weekend, but are forecast to fall of the same area
as this weekend's rainfall. Will continue to monitor this situation.
Temperatures are expected to be slightly below normal for daytime
highs, but slightly above normal for overnight lows due to the
high dew points.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1055 PM CDT FRI AUG 2 2013
Pilots can expect an increasing coverage of thunderstorms
overnight.
Areas of MVFR conditions will develop within the areas of storms
during the overnight hours. The storms will linger but gradually
diminish Saturday morning with some lingering MVFR ceilings.
VFR conditions will prevail by Saturday afternoon but a few storms
will redevelop. The chance of storms continue into Saturday
evening.
Marginal low level wind shear may also impact the region overnight.
&&
.HYDROLOGY...
Multiple rounds of rain/thunderstorms appear increasingly likely
over the next several days across the region. Rainfall through the
weekend across the region looks to range in the 1-3 inch range,
with the potential for higher local amounts depending on the track
of thunderstorms. This heavy rain, combined with very saturated
soils, will result in a considerable flash flood threat for the
next several days. A Flash Flood Watch continues from this afternoon
through Monday morning. In addition to the flash flood threat,
many area rivers will likely rise to or above flood stage at some
point in the next several days.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ073-097-101.
&&
MESOSCALE...Foster
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Foster
HYDROLOGY...GaedeHazardous weather outlook, Aug 3, 1:46 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 146 AM CDT SAT AUG 3 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 146 AM CDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL INCREASE ACROSS MUCH OF THE OUTLOOK AREA OVERNIGHT. SOME OF THE STORMS MAY BECOME SEVERE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...AND HAIL TO THE SIZE OF QUARTERS. THESE STORMS WILL ALSO PRODUCE FREQUENT TO CONTINUOUS LIGHTNING...AND TORRENTIAL RAINFALL RATES WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY RAIN AND THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE DAY ON SATURDAY...WITH A SOMEWHAT MORE ORGANIZED CHANCE FOR HEAVY RAIN AGAIN DEVELOPING SATURDAY NIGHT INTO THE DAYTIME HOURS ON SUNDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS MAY THEN OCCUR DURING THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. HEAT INDEX VALUES COULD REACH THE MID TO UPPER 90S DURING THE AFTERNOON OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI DURING THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WEST CENTRAL MISSOURI AND THE MISSOURI OZARKS OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Aug 2, 9:01 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT FRI AUG 2 2013
MOZ057-070-071-030245-
MILLER MO-PHELPS MO-PULASKI MO-
901 PM CDT FRI AUG 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...
SOUTHEASTERN MILLER AND WEST CENTRAL PHELPS COUNTIES UNTIL 945 PM
CDT...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF CROCKER...OR 12 MILES NORTH OF
WAYNESVILLE...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CROCKER...DIXON...DOOLITTLE AND NEWBURG.
INTERSTATE 44 BETWEEN MILE MARKERS 160 AND 179 WILL ALSO BE IMPACTED
BY THIS STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3807 9218 3802 9218 3801 9200 3797 9188
3784 9187 3776 9202 3797 9235 3810 9227
TIME...MOT...LOC 0201Z 299DEG 18KT 3799 9223
HATCHLocal storm report, Aug 3, 12:30 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 2 NNE DIXON 38.02N 92.08W
08/02/2013 MARIES MO EMERGENCY MNGR
MARIES RIVER OUT OF ITS BANKS WITH 3 TO 5 FEET OF WATER
OVER COUNTY ROAD 623.
&&
AFOSTERSpecial weather statement, Aug 3, 12:43 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 AM CDT SAT AUG 3 2013
MOZ092-030630-
WRIGHT MO-
1243 AM CDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT COUNTY UNTIL 130
AM CDT...
AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ODIN...OR 19 MILES EAST OF MARSHFIELD...
MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE HARTVILLE AND NORWOOD.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3708 9239 3722 9266 3737 9262 3730 9225
3727 9225 3714 9227
TIME...MOT...LOC 0543Z 295DEG 18KT 3727 9257
HATCHSpecial weather statement, Aug 3, 1:31 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 AM CDT SAT AUG 3 2013
KSZ073-097-030700-
BOURBON KS-CRAWFORD KS-
131 AM CDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND NORTHERN CRAWFORD
COUNTIES UNTIL 200 AM CDT...
AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST
OF XENIA TO 22 MILES WEST OF PORTERVILLE...MOVING SOUTHEAST AT 45
MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE ARCADIA...BRONSON...ENGLEVALE...FORT
SCOTT...FULTON...HEPLER...REDFIELD...UNIONTOWN AND WALNUT.
PEOPLE IN BOURBON AND NORTHERN CRAWFORD COUNTIES...INCLUDING
BRONSON...UNIONTOWN AND WALNUT...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3804 9509 3805 9508 3804 9469 3800 9461
3763 9462 3738 9508 3739 9510 3758 9510
TIME...MOT...LOC 0631Z 329DEG 40KT 3821 9517 3773 9544
BOXELLSpecial weather statement, Aug 3, 2:04 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 204 AM CDT SAT AUG 3 2013 MOZ081-082-092-096-097-030730- DOUGLAS MO-HOWELL MO-LACLEDE MO-TEXAS MO-WRIGHT MO- 204 AM CDT SAT AUG 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS... NORTHWESTERN HOWELL...SOUTHEASTERN LACLEDE...SOUTHWESTERN TEXAS AND WRIGHT COUNTIES UNTIL 230 AM CDT... AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COMPETITION TO 7 MILES SOUTHEAST OF MOUNTAIN GROVE...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE BENDAVIS...CABOOL...COMPETITION... DAWSON...DRURY...ELK CREEK...GRAFF...HARTVILLE...HUGGINS... LYNCHBURG...MANES...MOUNTAIN GROVE...NORWOOD...PLATO...SIMMONS...TWIN BRIDGES...VANZANT AND WILLOW SPRINGS. THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. LAT...LON 3757 9222 3697 9186 3692 9242 3758 9266 TIME...MOT...LOC 0705Z 297DEG 13KT 3751 9242 3704 9218 BOXELL
Local storm report, Aug 3, 2:54 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 AM CDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD MOUNTAIN GROVE 37.13N 92.26W
08/03/2013 WRIGHT MO LAW ENFORCEMENT
CAR FLOODED OUT BY HIGH WATER AT THE HIGHWAY 60 EXIT TO
WEST BUSINESS 60 IN MOUNTAIN GROVE. VERY HEAVY RAINFALL
ONGOING.
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:01 PM CDT | Special Weather Statement | SGF | Pulaski | 44 min |
| Aug 2, 9:14 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 46 min |
| Aug 2, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 47 min |
| Aug 2, 11:22 PM CDT | Areal Flood Advisory | SGF | Maries, Pulaski | 6 hr |
| Aug 3, 12:20 AM CDT | Areal Flood Advisory | SGF | Wright | 6 hr |
| Aug 3, 12:43 AM CDT | Special Weather Statement | SGF | Wright | 47 min |
| Aug 3, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 38 min |
| Aug 3, 12:55 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 35 min |
| Aug 3, 2:04 AM CDT | Special Weather Statement | SGF | Wright | 26 min |
| Aug 3, 2:09 AM CDT | Flash Flood Warning | SGF | Laclede, Wright | 9 hr |
| Aug 3, 2:31 AM CDT | Flash Flood Warning | SGF | Cedar, Hickory, Polk, St. Clair | 8 hr |
| Aug 3, 3:44 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Lawrence, Polk | 46 min |
| Aug 3, 4:19 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk, Webster | 41 min |
| Aug 3, 4:28 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 6 hr |
| Aug 3, 4:40 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, Greene, Lawrence | 5 hr |
| Aug 3, 5:54 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| Aug 3, 6:08 AM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Aug 3, 7:05 AM CDT | River Flood Warning | SGF | Pulaski | 40 hr |
| Aug 3, 7:56 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Stone | 4 hr |
| Aug 3, 9:35 AM CDT | Areal Flood Advisory | SGF | Barry, Barton, Jasper, McDonald, Newton, Vernon | 6 hr |
| Aug 3, 9:40 AM CDT | Areal Flood Advisory | SGF | Dade, Greene, Lawrence, Polk | 6 hr |
| Aug 3, 9:54 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 6 hr |
| Aug 3, 9:56 AM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 6 hr |
| Aug 3, 10:01 AM CDT | Areal Flood Warning | SGF | Cedar, Hickory, Polk, St. Clair | 6 hr |
| Aug 3, 10:26 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dent, Hickory, Laclede, Maries and 4 more | 6 hr |
| Aug 3, 10:35 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Laclede, Ozark, Texas, Wright | 5 hr |
| Aug 3, 11:44 AM CDT | Areal Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Aug 3, 3:43 PM CDT | Areal Flood Advisory | SGF | Barry, Cedar, Christian, Dade, Greene, Lawrence and 3 more | 18 hr |
| Aug 3, 3:52 PM CDT | Areal Flood Advisory | SGF | Camden, Christian, Dallas, Douglas, Howell, Laclede and 8 more | 18 hr |
| Aug 3, 5:45 PM CDT | Areal Flood Warning | SGF | McDonald | 15 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.